| Model Number |
N/A |
| Medical Device Problem Code |
Difficult to Insert (1316)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/31/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Report source: foreign: (b)(6).The product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
It is reported that the articular surface implant could not be seated on the tibial plate.Upon inspection, it was noted that there was a small protrusion of polyethylene at the dovetails, which made it difficult to lock the platform smoothly.Another articular surface was used to complete the procedure.No adverse events were reported as a result of this malfunction.
Event or Problem Description
No further event information available at the time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint sample was evaluated and the reported event was confirmed.The returned articular surface exhibited damage to the surface (nicked and gouged) and the dovetail feature was flared and compressed.The device history records were reviewed and no discrepancies were identified.Damage to the articular surface can occur if the articular surface is not correctly placed and oriented before pushing it using the inserter instrument.Detailed instructions for inserting the articular surface are provided in the surgical technique.The root cause is attributed to use error.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.